MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE

ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE
Model Number R2007
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physician is not alleging the esophyx device malfunctioned thus contributing to or causing the reported perforation.The device was discarded at the medical facility and is unavailable for return to endogastric solutions (egs).Per the physician the cause of the perforation is unknown.Per the physician, if the device was scrapping at the location of the perforation, it would be evident during the procedure and the device would have needed to be very high in the patient's anatomy to cause a perforation in the observed area.The physician believes the nasogastric intubation tube may have caused or contributed to the perforation.Additionally, the dhr was reviewed, and the dhr was found to be in compliance and no related manufacturing nonconformances were identified.Based on the available information received by egs, the cause of the perforation cannot be conclusively determined.It cannot be conclusively determined if the hhr procedure, use of multiple bougies, tif procedure, or a combination of these contributed to or caused this adverse event.
 
Event or Problem Description
A patient underwent a ctif procedure consisting of a hiatal hernia repair (hhr) procedure, conducted laparoscopically, followed by a transoral incisionless fundoplication (tif) procedure).One 56fr bougie was inserted to dilate the patient's esophagus, and no issues were noted during the subsequent pre-tif egd.A second bougie (60fr moloney) was then used to dilate the patient's esophagus.The tif procedure was initiated and was started in the anterior position as the posterior position was noted as "collapsed down".A "normal" amount of bleeding was noted after the second fastener delivery in the greater curve.The tif procedure was uneventfully completed and the esophyx device was removed from the patient.During the post-tif procedure egd, blood was noted from a location above where fasteners were delivered closer to the lesser curve.The tif physician unsuccessfully attempted to place clips endoscopically to treat the perforation.Laparoscopically, the perforation was unable to be located by the hhr physician and an incision was made by the tif physician in the patient's stomach and a staple was placed at the site of the perforation.The patient was discharged the day after the ctif procedure and is expected to make a full recovery.
 
Additional Manufacturer Narrative
This medwatch supplemental report is being submitted due to a retrospective review of egs complaints [(b)(4)] by merit medical's systems inc, [(b)(4)] pms team for any identified complaint discrepancies requiring corrections/additional information per 21 cfr 803.Merit medical systems inc.(b)(6).Corrections to this medwatch report: d6a - implant date was added updated g3- date received by manufacturer merit medical updated/replaced g code to include: 810, 788 updated/replaced b code to include: 4114 updated/replaced c code to include: 3221 updated/replaced d code to include: 67 updated/replaced f code to include: 4641, 4607.

Brand Name
ESOPHYX Z+
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th street
suite 100
redmond WA 98052
Manufacturer (Section G)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th st
suite 100
redmond WA 98052
Manufacturer Contact
darin hammers
18109 ne 76th st
suite 100
redmond, WA 98052
6784279065
MDR Report Key19347058
Report Number3005473391-2024-00219
Device Sequence Number14105349
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public(01)00810275011089(17)251030(10)403668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2025
Device Model NumberR2007
Device Catalogue NumberR2007
Device Lot Number403668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown